# SDR 2025FA0000092

- Difficulty date: January 11, 2025
- Submitted: February 7, 2025
- Operation: General aviation
- System (JASC): 2300 · Communications System
- Part: Headset
- Part number: ZULU2
- Condition: Faulted
- Location: Zone 200
- Part time: 200 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LIGHTSPEED ZULU 2 HEADSET CREATES RADIO INTERFERENCE WITH TWO GNS480 COMM RADIOS IN TWO DIFFERENT AIRPLANES.IT BROADCASTS HIGH PITCH NOISE (MIC FEEDBACK) WHEN THE RADIO IS IN TRANSMIT MODE. TESTED SEVERAL OTHER HEADSETS, INCLUDING ZULU 2 AND ZULU 3 BY THE SAME MANUFACTURER AS WELL AS FROM OTHER MANUFACTURERS, AND FOUND NO INTERFERENCE WITH THE SAME RADIOS. NO ADJUSTMENT ON THE RADIO COULD REMEDY THE SITUATION. THIS CREATES A DANGEROUS SITUATION IN THE AIR WITH THE PILOT NOT ABLE TO TRANSMIT AND OTHER CAN NOT HEAR THE ATC TRAFFIC DUE TO BROADCASTED HIGH PITCH NOSE ON THE CARRIER FREQUENCY. TEST SEVERAL OTHER FREQUENCIES WITH THE SAME RESULT. THE MANUFACTURER REFUSED TO INVESTIGATE THE PROBLEM.
